Have been on Prednisone for 1 1/2 years for PMR, a painful autoimmune disease. My recent bone scan showed severe osteoporosis with T scores as low as -4.7 and -3.3 in my spine and hip. I am 63 and I don't dare not to take Prolia. I found a few programs online with natural supplements with Strontium which I have been taking for 2 months. Everything I read about severe osteoporosis is frightening especially when my doctors insist that I should take the prolia . Side effects of Prolia indicate pain in muscles and joints which is the same symptoms of PMR so I am worried I may be more susceptible to Prolia's side effects.
The side effects can sound scary but they are still usually not what happens to most people. If you do have side effects then contact your doctor right away as they can change your dosage or your medication completely to find the right one for you. If your doctor acts or is unwilling then seeks second opinion. Prolia's own website states muscle pain (amongst several others) as the most commonly reported side effects.
Remember though it doesn't mean most people taking it had that problem, nor will you necessarily, just it was most reported.
Your prescribing doctor for Prolia (if not the same) should be aware of your condition and all current medications.
There is another question from someone who has RA whose question is “Is there anything to clean prolia out of your body? It is about to kill me... ” One of the answers says, “Everything that I have read seems to indicate that someone with RA should not have this shot.” Type on "Questions" above and type Prolia.
I have had significant side effects causing me pain for over 4 years after getting just one injection and the side effects were not listed as side effects from Prolia. Many people have also had significant painful conditions after getting Prolia, sometimes not until the first or the 4th injection.
These many stories you can find by clicking on “Questions” above, then try typing Prolia and see if it comes up with the question “Anyone tried Prolia for osteoporosis? If so, did you have any side effects from it?” Or try just clicking which is “Anyone tried”, then it might come up, If you type out the whole question, it’s harder to find, at least when I try.
Another question to look for is “Anyone with prolonged effects from Prolia? Mine are bad?”
Most people will not have reactions, but it is a highly risky shot to get.
I take Prolia since 2 years ago. I have PMR since 4 years ago. Prolia is an excellent restoration agent for bones. Even though I take daily doses of calcium and vitamin D when I started on Cortisone I did not know my bones will get so bad until I fractured 3 of my ribs, coughing when I got bronchitis and flu. My reumathologist talked to me about it because I was on red on my bone density studies. I did not get side effects at all but I did increased my bone density to green on the first two injections. Only thing you have to check and make sure of is that your teeth are well and keep them well There is a 3% chance of getting necrosis of the mandibule bone if you do an extraction of a teeth or molar while using Prolia. It happened to me that an old bridge I had, the supporting molar went bad, it did not hurt because I had a root canal on it before they made the bridge but I had to stop using Prolia for 7 months before the surgeon agreed to remove the molar.
In the mean time I was taken antibiotics. I checked all my teeth before going on Prolia again. Everything is good now. Prolia does not affect your PMR, Prolia restores the bones that are damaged by the prednisone treatments for long term illnesses like PMR It worst to have ostheoporosis. If you fall your bones get so brittle that they can break. Prednisone you can lower the doses with time. I went from 55mg to 5mg This is my fourth year and I am on 5mg. Natural medicine is good also I take acupunture for inflamation and pain, works well for me plus I use Tramadol(Ultracet) and Celebrex. This illness has its ups and downs so you can play with your medicines. Stop using everyday and go one day yes, one day no or 3 day no, 1 day yes. It all depends. Just do not leave the cortisone without doctors supervision. It has bad side effects and you might go back to the begining . The first year is the worst, later on the pain starts fading. Hope this is helpful for you. You are not alone, there are many of us.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 May 2011 • 7 answers
Updated 13 Jul 2018 • 2 answers
Updated 17 Feb 2018 • 3 answers
Updated 11 Sep 2016 • 2 answers
Updated 13 Feb 2017 • 3 answers